Alert archive / Oklahoma / Red Flag Warnings in 2011
Red Flag Warning 27, NWS Norman, OK
NWS Norman, OK issued this red flag warning at May 9, 2011, 4:19 AM CDT for 19 counties in Oklahoma; 5 counties in Texas. It took effect at May 9, 2011, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 9, 2011, 4:19 AM CDT (09:19 UTC)
- In effect from
- May 9, 2011, 12:00 PM CDT
- Expired
- May 9, 2011, 8:19 PM CDT
- In force
- 8 hr
- Issued by
- NWS Norman, OK
All 24 counties
Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Comanche County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kiowa County, OK, Major County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 100 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4051 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 1224 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 7.4
The text
As transmitted, in the capitals the NWS used until 2016.
871 WWUS84 KOUN 090919 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 419 AM CDT MON MAY 9 2011 ...HOT DRY AND BREEZY WEATHER WILL CONTINUE... OKZ004>006-009>011-014>017-021>023-033>038-TXZ083>085-091730- /O.UPG.KOUN.FW.A.0028.110509T1700Z-110510T0200Z/ /O.NEW.KOUN.FW.W.0027.110509T1700Z-110510T0300Z/ /O.NEW.KOUN.FW.A.0029.110510T1700Z-110511T0200Z/ HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY- CUSTER-BLAINE-BECKHAM-WASHITA-CADDO-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-HARDEMAN-FOARD-WILBARGER- 419 AM CDT MON MAY 9 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * WIND...SOUTH-SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35. * HUMIDITY...5 TO 15 PERCENT. * TEMPERATURE...AFTERNOON HIGHS 98 TO 108. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. MONITOR WEATHER FORECASTS AND INFORMATION. && $$ TXZ087-088-091730- /O.UPG.KOUN.FW.A.0028.110509T1700Z-110510T0200Z/ /O.NEW.KOUN.FW.W.0027.110509T1700Z-110510T0300Z/ KNOX-BAYLOR- 419 AM CDT MON MAY 9 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...SOUTH-SOUTHWEST 15 TO 25 MPH WITH GUSTS AROUND 30. * HUMIDITY...5 TO 10 PERCENT. * TEMPERATURE...AFTERNOON HIGHS 100 TO 108. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
4 follow-up statements
209 WWUS84 KOUN 091755 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1255 PM CDT MON MAY 9 2011 ...HOT DRY AND BREEZY WEATHER WILL CONTINUE... OKZ004>006-009>011-014>017-021>023-033>038-TXZ083>085-100300- /O.CON.KOUN.FW.W.0027.000000T0000Z-110510T0300Z/ /O.CON.KOUN.FW.A.0029.110510T1700Z-110511T0200Z/ HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY- CUSTER-BLAINE-BECKHAM-WASHITA-CADDO-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-HARDEMAN-FOARD-WILBARGER- 1255 PM CDT MON MAY 9 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... * WIND...SOUTH TO SOUTHWEST 15 TO 25 MPH WITH OCCASIONAL GUSTS UP TO 35 MPH. * HUMIDITY...3 TO 15 PERCENT. * TEMPERATURE...AFTERNOON HIGHS 98 TO 106. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. MONITOR WEATHER FORECASTS AND INFORMATION. && $$ TXZ087-088-100300- /O.CON.KOUN.FW.W.0027.000000T0000Z-110510T0300Z/ KNOX-BAYLOR- 1255 PM CDT MON MAY 9 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WIND...SOUTH TO SOUTHWEST 15 TO 25 MPH WITH GUSTS AROUND 30 MPH. * HUMIDITY...5 TO 10 PERCENT. * TEMPERATURE...AFTERNOON HIGHS 100 TO 106. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
254 WWUS84 KOUN 092049 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 349 PM CDT MON MAY 9 2011 ...HOT DRY AND BREEZY WEATHER WILL CONTINUE... OKZ004>006-009>011-014>017-021>023-033>038-TXZ083>085-100500- /O.CON.KOUN.FW.W.0027.000000T0000Z-110510T0300Z/ /O.CON.KOUN.FW.A.0029.110510T1700Z-110511T0200Z/ HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY- CUSTER-BLAINE-BECKHAM-WASHITA-CADDO-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-HARDEMAN-FOARD-WILBARGER- 349 PM CDT MON MAY 9 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... * WIND...SOUTH TO SOUTHWEST 20 TO 25 MPH WITH OCCASIONAL GUSTS UP TO 35 MPH. * HUMIDITY...3 TO 15 PERCENT. * TEMPERATURE...AFTERNOON HIGHS 98 TO 106. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. MONITOR WEATHER FORECASTS AND INFORMATION. && $$ TXZ087-088-100300- /O.CON.KOUN.FW.W.0027.000000T0000Z-110510T0300Z/ KNOX-BAYLOR- 349 PM CDT MON MAY 9 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WIND...SOUTH TO SOUTHWEST 20 TO 25 MPH WITH GUSTS AROUND 30 MPH. * HUMIDITY...5 TO 10 PERCENT. * TEMPERATURE...AFTERNOON HIGHS 100 TO 106. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
616 WWUS84 KOUN 092315 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 615 PM CDT MON MAY 9 2011 ...HOT DRY AND BREEZY WEATHER WILL CONTINUE... OKZ006-011-015>017-022-023-034>038-TXZ083>085-100715- /O.CAN.KOUN.FW.W.0027.000000T0000Z-110510T0300Z/ /O.CON.KOUN.FW.A.0029.110510T1700Z-110511T0200Z/ ALFALFA-MAJOR-DEWEY-CUSTER-BLAINE-WASHITA-CADDO-GREER-KIOWA- JACKSON-TILLMAN-COMANCHE-HARDEMAN-FOARD-WILBARGER- 615 PM CDT MON MAY 9 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR MOST OF WESTERN OKLAHOMA AND PARTS OF WESTERN NORTH TEXAS... ...RED FLAG WARNING FOR THIS EVENING IS CANCELLED FOR WESTERN NORTH TEXAS AND ALL BUT FAR WESTERN OKLAHOMA... THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE RED FLAG WARNING FOR WESTERN NORTH TEXAS AND ALL BUT FAR WESTERN OKLAHOMA. THE DRY LINE HAS RETREATED INTO EXTREME WESTERN OKLAHOMA AS OF EARLY EVENING. RELATIVE HUMIDITY HAS INCREASED CONSIDERABLY TO THE EAST OF THE DRY LINE... AND IS NOW LIKELY TO REMAIN WELL ABOVE 20 PERCENT THROUGH THE EVENING. ALTHOUGH RED FLAG CONDITIONS ARE NO LONGER EXPECTED THIS EVENING... STRONG WINDS HOT TEMPERATURES AND DRY VEGETATION WILL STILL LEAD TO ENHANCED WILDFIRE POTENTIAL. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED.| PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR WEATHER FORECASTS AND INFORMATION. && $$ TXZ087-088-100015- /O.CAN.KOUN.FW.W.0027.000000T0000Z-110510T0300Z/ KNOX-BAYLOR- 615 PM CDT MON MAY 9 2011 ...RED FLAG WARNING IS CANCELLED FOR THIS EVENING FOR KNOX AND BAYLOR COUNTIES... THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE RED FLAG WARNING FOR KNOX AND BAYLOR COUNTIES. THE DRY LINE HAS RETREATED WESTWARD AND IS NOW WEST OF THESE AREAS... RESULTING IN HIGHER HUMIDITY THIS EVENING. ALTHOUGH RED FLAG CONDITIONS ARE NO LONGER EXPECTED THIS EVENING... STRONG WINDS HOT TEMPERATURES AND DRY VEGETATION WILL STILL LEAD TO ENHANCED WILDFIRE POTENTIAL. $$ OKZ004-005-009-010-014-021-033-100715- /O.CON.KOUN.FW.W.0027.000000T0000Z-110510T0300Z/ /O.CON.KOUN.FW.A.0029.110510T1700Z-110511T0200Z/ HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS-BECKHAM-HARMON- 615 PM CDT MON MAY 9 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR FAR WESTERN OKLAHOMA... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR THESE AREAS AS WELL... * WIND...SOUTH TO SOUTHWEST 20 TO 25 MPH WITH OCCASIONAL GUSTS UP TO 35 MPH. * HUMIDITY...5 TO 20 PERCENT. * TEMPERATURE...UPPER 80S AND 90S THIS EVENING. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. MONITOR WEATHER FORECASTS AND INFORMATION. && $$
677 WWUS84 KOUN 100119 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 819 PM CDT MON MAY 9 2011 ...HOT DRY AND BREEZY WEATHER WILL CONTINUE... OKZ004-005-009-010-014-021-033-100930- /O.CAN.KOUN.FW.W.0027.000000T0000Z-110510T0300Z/ /O.CON.KOUN.FW.A.0029.110510T1700Z-110511T0200Z/ HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS-BECKHAM-HARMON- 819 PM CDT MON MAY 9 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR MOST OF WESTERN OKLAHOMA AND PARTS OF WESTERN NORTH TEXAS... ...RED FLAG WARNING IS CANCELLED FOR THIS EVENING FOR FAR WESTERN OKLAHOMA... THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE RED FLAG WARNING THIS EVENING FOR WESTERN OKLAHOMA. THE DRY LINE HAS RETREATED INTO THE TEXAS AND OKLAHOMA PANHANDLES AS OF 8 PM. RELATIVE HUMIDITY HAS INCREASED CONSIDERABLY TO THE EAST OF THE DRY LINE... AND IS NOW LIKELY TO REMAIN WELL ABOVE 20 PERCENT THROUGH THE EVENING. ALTHOUGH RED FLAG CONDITIONS ARE NO LONGER EXPECTED THIS EVENING... STRONG WINDS HOT TEMPERATURES AND DRY VEGETATION WILL STILL LEAD TO ENHANCED WILDFIRE POTENTIAL. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR TUESDAY OVER MOST OF WESTERN OKLAHOMA AND PARTS OF WESTERN NORTH TEXAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR WEATHER FORECASTS AND INFORMATION. && $$ OKZ006-011-015>017-022-023-034>038-TXZ083>085-100930- /O.CON.KOUN.FW.A.0029.110510T1700Z-110511T0200Z/ ALFALFA-MAJOR-DEWEY-CUSTER-BLAINE-WASHITA-CADDO-GREER-KIOWA- JACKSON-TILLMAN-COMANCHE-HARDEMAN-FOARD-WILBARGER- 819 PM CDT MON MAY 9 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR MOST OF WESTERN OKLAHOMA AND PARTS OF WESTERN NORTH TEXAS... A FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON AND EARLY EVENING FOR MOST OF WESTERN OKLAHOMA AND PARTS OF WESTERN NORTH TEXAS. * WINDS...SOUTH TO SOUTHWEST 15 TO 25 MPH. GUSTS TO 35 MPH LIKELY. * HUMIDITY...10 TO 20 PERCENT. * TEMPERATURES...HIGHS IN THE LOWER TO MID 90S. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED.| PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR WEATHER FORECASTS AND INFORMATION. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at May 9, 4:14 AM CDT, 5 minutes earlier.
Area forecast discussion, May 9, 4:14 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
414 AM CDT MON MAY 9 2011
.DISCUSSION...
WE WILL RAISE TODAYS FIRE WEATHER WATCH TO A RED FLAG WARNING...
AND FOR THE MOST PART...WINDS WILL BE MARGINAL FOR MEETING
CRITERIA. LOCATIONS NEAR AND WEST OF DRYLINE THIS AFTERNOON WILL
ONCE AGAIN BE VERY HOT AND VERY DRY. A FORECAST IN BACKED FLOW AND
AN INCREASE IN CLOUD COVER EXPECTED TO TAKE THE EDGE OFF OF THE
TEMPERATURES FOR TUESDAY INTO WEDNESDAY...BUT WE WILL KEEP TEMPS
WELL ABOVE GUIDANCE WEST OF THE DRYLINE...WHICH WILL YIELD A FIRE
WEATHER WATCH FOR TUESDAY.
ALTHOUGH LESS UPPER SUPPORT TODAY...WE WILL INCLUDE MENTION OF
ISOLATED STORMS EAST OF DRYLINE LATE THIS AFTERNOON INTO THIS
EVENING GIVEN FORECAST TEMPS/DEWPOINTS. GREATER SUPPORT EXPECTED
TUESDAY AFTERNOON INTO TUESDAY EVENING AS LEAD MID-LEVEL JET
STREAK PROGRESSES FROM MEXICO AND SOUTHWEST TEXAS. WILL INCLUDE
AND INCREASE POPS LATE TUESDAY INTO WEDNESDAY ACROSS MAINLY
SOUTHEAST HALF OF CWA. GREATER CONCENTRATION OF SEVERE STORMS
APPEAR LIKELY FOR WEDNESDAY...ESPECIALLY ACROSS CENTRAL AND
EASTERN PORTIONS OF OKLAHOMA. WORDING WILL BE ENHANCED IN THE
HAZARD WEATHER OUTLOOK.
MORE SUBSTANTIAL RELIEF FROM THE SUMMER-LIKE HEAT STILL EXPECTED
THURSDAY INTO NEXT WEEKEND. LARGELY AMPLIFIED FLOW DURING THIS
TIME FRAME YIELDS NO GREAT CONFIDENCE IN EITHER OF THE MEDIUM RANGE
MODELS...BUT WITH THIS BLOCKY PATTERN...WILL GO WITH LESS
PROGRESSIVE GFS AND KEEP TEMPS CLOSER TO MEX/HPC GUIDANCE INTO THE
WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 94 72 92 71 / 10 10 20 40
HOBART OK 103 70 92 67 / 10 10 10 20
WICHITA FALLS TX 105 72 95 70 / 10 10 20 30
GAGE OK 98 62 94 62 / 0 0 10 10
PONCA CITY OK 94 72 92 69 / 10 10 20 20
DURANT OK 92 69 88 71 / 10 10 30 40
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM NOON TODAY TO 10 PM CDT THIS EVENING FOR
OKZ004>006-009>011-014>017-021>023-033>038.
FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR OKZ004>006-009>011-014>017-021>023-033>038.
TX...RED FLAG WARNING FROM NOON TODAY TO 10 PM CDT THIS EVENING FOR
TXZ083>085-087-088.
FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR TXZ083>085.
&&
06/11Hazardous weather outlook, May 9, 1:20 AM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
120 AM CDT MON MAY 9 2011
OKZ004>048-050>052-TXZ083>090-091000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
120 AM CDT MON MAY 9 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...OVERNIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE UNLIKELY.
DISCUSSION...
A STRONG CAPPING INVERSION WILL LIMIT THE CHANCES FOR
THUNDERSTORMS OVERNIGHT. A FEW STRONG WIND GUSTS WILL
BE POSSIBLE...ESPECIALLY NEAR WEAKENING SHOWERS ACROSS
SOUTHEAST OKLAHOMA.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY MAY 9.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...20 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS MAY DEVELOP
MONDAY AND TUESDAY...BUT CHANCES WILL REMAIN QUITE LOW. STORM
CHANCES WILL INCREASE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT AS AN
UPPER LEVEL TROUGH AND COLD FRONT APPROACH. SOME OF THE STORMS WILL
LIKELY BE SEVERE.
OTHER HAZARDOUS WEATHER...
WEST OF THE DRYLINE...FIRE WEATHER WILL REMAIN A CONCERN...
ESPECIALLY THROUGH TUESDAY. IT WILL BE VERY HOT AND VERY DRY...WITH
MODERATE SOUTHWEST WINDS. THE DRIEST CONDITIONS WILL GENERALLY OCCUR
WEST OF A LINE FROM ENID TO LAWTON AND WICHITA FALLS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED 5 AM
MONDAY.In the hours before
Special weather statement, May 8, 10:46 PM CDT, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1046 PM CDT SUN MAY 8 2011 OKZ047-048-051-052-090430- BRYAN OK-JOHNSTON OK-MARSHALL OK-ATOKA OK- 1046 PM CDT SUN MAY 8 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ATOKA...BRYAN...JOHNSTON AND MARSHALL COUNTIES. STRONG WINDS WILL OCCUR IN ASSOCIATION WITH WEAKENING THUNDERSTORMS OVER SOUTHEASTERN OKLAHOMA. THE STRONG WINDS ARE ASSOCIATED WITH HEAT BURSTS. GUSTS OF 40 TO 50 MPH WILL BE COMMON... AND GUSTS TO NEAR 60 MPH WILL BE POSSIBLE. AREAS MOST LIKELY TO BE AFFECTED WILL BE FROM THE TISHOMINGO... MADILL... AND LAKE TEXOMA AREAS EASTWARD TOWARD DURANT AND ATOKA. . MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3432 9604 3390 9598 3397 9691 3449 9684
Local storm report, May 8, 11:14 PM CDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORMAN OK
1114 PM CDT SUN MAY 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 4 S ANADARKO 35.01N 98.24W
05/08/2011 E0.88 INCH CADDO OK AMATEUR RADIO
0607 PM HAIL 4 SW LAWTON 34.56N 98.47W
05/08/2011 E0.88 INCH COMANCHE OK AMATEUR RADIO
0613 PM HAIL LAWTON 34.60N 98.42W
05/08/2011 E1.00 INCH COMANCHE OK TRAINED SPOTTER
THE HAIL WAS REPORTED AT 82ND STREET AND LEE BOULEVARD.
0639 PM HAIL SEYMOUR 33.60N 99.26W
05/08/2011 E1.00 INCH BAYLOR TX PUBLIC
0653 PM HAIL BURKBURNETT 34.08N 98.56W
05/08/2011 E1.75 INCH WICHITA TX PUBLIC
THE HAIL WAS REPORTED ON W 3RD IN BURKBURNETT.
0658 PM HAIL 9 NNE MEGARGEL 33.57N 98.87W
05/08/2011 E0.88 INCH ARCHER TX PUBLIC
0726 PM HAIL MANKINS 33.78N 98.80W
05/08/2011 E0.88 INCH ARCHER TX AMATEUR RADIO
0757 PM HAIL 3 S WICHITA FALLS 33.87N 98.50W
05/08/2011 E1.25 INCH WICHITA TX TRAINED SPOTTER
0803 PM HAIL WICHITA FALLS 33.91N 98.50W
05/08/2011 E1.00 INCH WICHITA TX AMATEUR RADIO
THE HAIL WAS REPORTED ON HIGHWAY 287 ON THE EAST SIDE OF
TOWN.
&&
NWS NORMANSpecial weather statement, May 8, 11:25 PM CDT, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1125 PM CDT SUN MAY 8 2011
OKZ043-047-048-050>052-090500-
LOVE OK-COAL OK-BRYAN OK-JOHNSTON OK-MARSHALL OK-ATOKA OK-
1125 PM CDT SUN MAY 8 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ATOKA...BRYAN...COAL...
JOHNSTON...LOVE AND MARSHALL COUNTIES.
STRONG AND POSSIBLY DAMAGING WINDS WILL BE POSSIBLE ACROSS THE
MENTIONED COUNTIES THROUGH AT LEAST MIDNIGHT. THE STRONG WIND WAS A
RESULT OF DISSIPATING SHOWERS AND THUNDERSTORMS. ADDITIONAL SHOWERS
AND STORMS...EXTENDING FROM JUST SOUTH OF ADA TO NEAR MADILL...WILL
MAINTAIN THE THREAT FOR STRONG SOUTHERLY WINDS. THE STRONGEST
WINDS WILL BE MOST LIKELY FROM AROUND TISHOMINGO AND CADDO...OVER
TOWARD ATOKA AND COALGATE.
ALONG WITH THE STRONG WIND...TEMPERATURES MAY RISE AS MUCH AS 10 TO
15 DEGREES.
HAZARDS INCLUDE...
WIND GUSTS 45 TO 55 MPH...
LAT...LON 3450 9567 3450 9578 3417 9578 3416 9596
3395 9593 3389 9587 3385 9662 3389 9659
3391 9667 3385 9669 3384 9677 3385 9686
3395 9693 3382 9707 3443 9659 3477 9608
3469 9608 3469 9589 3460 9587 3459 9567Special weather statement, May 9, 12:03 AM CDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1203 AM CDT MON MAY 9 2011
OKZ043-047-048-052-090545-
COAL OK-BRYAN OK-JOHNSTON OK-ATOKA OK-
1203 AM CDT MON MAY 9 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ATOKA...BRYAN...COAL AND
JOHNSTON COUNTIES.
STRONG AND POSSIBLY DAMAGING WINDS WILL BE POSSIBLE ACROSS THE
MENTIONED COUNTIES THROUGH 1 AM THIS MORNING. THE STRONG WIND WAS A
RESULT OF DISSIPATING SHOWERS AND THUNDERSTORMS MOVING EAST FROM
STONEWALL...COALGATE...AND MADILL. THE STRONGEST WINDS WILL BE MOST
LIKELY FROM AROUND COALGATE AND WARDVILLE...DOWN THROUGH
ATOKA...LANE...AND CADDO
HAZARDS INCLUDE...
WIND GUSTS 45 TO 55 MPH...
LAT...LON 3450 9567 3450 9578 3417 9578 3416 9596
3394 9593 3386 9575 3383 9584 3389 9594
3382 9613 3375 9619 3376 9628 3369 9632
3378 9642 3378 9650 3463 9639 3472 9608
3469 9589 3460 9587 3460 9568 3457 9566The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:29 PM CDT | Special Weather Statement | OUN | Oklahoma | 16 min |
| May 8, 9:37 PM CDT | Special Weather Statement | OUN | Carter, Jefferson, Johnston, Marshall | 53 min |
| May 8, 9:57 PM CDT | Special Weather Statement | OUN | Carter | 18 min |
| May 8, 9:59 PM CDT | Special Weather Statement | OUN | Cleveland, McClain | 16 min |
| May 8, 10:46 PM CDT | Special Weather Statement | OUN | Bryan, Johnston, Marshall | 44 min |
| May 8, 11:25 PM CDT | Special Weather Statement | OUN | Atoka, Bryan, Coal, Johnston, Marshall | 35 min |
| May 9, 12:03 AM CDT | Special Weather Statement | OUN | Atoka, Bryan, Coal | 42 min |
| May 9, 4:19 AM CDT | Fire Weather Watch | OUN | Alfalfa, Beckham, Blaine, Caddo, Comanche, Custer and 13 more | 17 hr |
| May 8, 7:16 PM CDT | Special Weather Statement | OUN | Archer | 14 min |
| May 8, 7:38 PM CDT | Special Weather Statement | OUN | Archer, Clay, Wichita | 22 min |
| May 8, 8:02 PM CDT | Severe Thunderstorm Warning | OUN | Clay, Wichita | 28 min |
| May 8, 8:05 PM CDT | Special Weather Statement | OUN | Clay | 25 min |
| May 8, 8:36 PM CDT | Special Weather Statement | OUN | Clay | 24 min |
Nearby
Red Flag Warnings in Oklahoma, 2011Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.